Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 98, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Nov 28, 2016, 2:45 PM EST. It took effect at Nov 29, 2016, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2016, 2:45 PM EST (19:45 UTC)
- In effect from
- Nov 29, 2016, 1:00 PM EST
- Expired
- Nov 30, 2016, 12:41 AM EST
- In force
- 12 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 2:45 PM EST, 0 minutes earlier.
Area forecast discussion, Nov 28, 2:45 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Gray ME
245 PM EST Mon Nov 28 2016
.SYNOPSIS...
High pressure over the region moves east tonight. A warm front
will cross the region Tuesday and Tuesday night bringing some
mixed wintry precipitation that will change to rain. This will be
quickly followed by another low tracking out of the mid Atlantic
region into New England Wednesday and Thursday, bringing rain
which changes to snow in the north. Another weak low passes north
of the area on Friday, with high pressure building in by the
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pressure over the area tonight will initially allow clear
skies and calm winds allowing radiational cooling to occur. Clouds
will quickly spread over southern and central areas after midnight
putting a stop to further cooling so overnight lows should occur
shortly after midnight before slowly climbing toward morning due
to lowering clouds and a developing warm air advection pattern.
Precipitation arrives toward morning over southern NH but
temperatures may already be above freezing due to slowly rising
temps with the warm air arriving in the boundary layer and aloft
so for now opted not to issue any advisory. Further north into
central NH and southwest interior ME enough cold air will be in
place to allow mixed precip of several types to occur with even
some light snow accumulations in a few areas. Due to several
PTYPES opted to go with a winter weather advisory for those areas
during the onset.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
A complicated wintry mix forecast for Tuesday into Tuesday night.
The winter weather advisories get expanded across the mountains
and foothills Tuesday due to enough cold air in place combined
with fairly high amounts of qpf that expand north and east. Used
the RFCQPF forecast which ranges from .40-.80 totals. In the
mountains generally 3-6 inches of snow expected while in the
inland valleys a mix of frzg rain/sleet and snow changing to all
rain occurs in the afternoon with little or no snow accumulations
expected. The strong warm low/mid level east to southeast flow
eventually scours out all the cold air in the afternoon allowing
all but the mountain areas of Maine to change to rain. Not much cold
air damming will exist with this system. By evening some areas in
the mountains may still have a mix before ending. Elsewhere as the
short wave and its associated surface low quickly exit, the rain
will taper to scattered showers before ending. Temperature
forecast will be critical on PTYPE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The models are in decent agreement on the longwave pattern
through the start of the upcoming weekend. Thereafter...model solutions
diverge considerably adding significant uncertainty in sensible weather
details by the second half of the weekend into early next week. Temperatures
through at least Saturday will average above normal as mean jet
streamposition keeps the really cold air bottled up to our north
and west. We begin the period in between disturbances with an
upper trough extending from the Great Lakes southward through the
central CONUS. However...clouds and precipitation will quickly
stream northward in advance of shortwave impulse with thickening
clouds and precipitation spreading into New Hampshire and Western
Maine by dusk. Forecast soundings suggest rain with the exception
of areas near the international border in Maine where it may begin
as a wintry mix. For Wednesday night and Thursday...occluding
frontal system pushes into New England with models agreeing on
triple point low developing over Maine coastal waters on Thursday.
This surface development will draw colder air into the higher
terrain which will help precipitation end as snow there on
Thursday. Behind this departing disturbance...a broad trough with
a series of embedded shortwaves that will traverse the forecast
area through Saturday. This will result in considerable clouds for
the higher terrain with upslope snow showers. Elsewhere...varying
amounts of clouds with passing shortwave impulses as well as a low
pop for rain/snow showers boundary layer temperature dependent. By
Sunday...a model blend offers weak ridging and a brief respite
before the next disturbance approaches the region for the start of
the new work week.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Short Term...VFR conditions through tonight. MVFR/IFR conditions
will spread south to north early Tuesday with mixed precipitation.
By Tuesday afternoon the mixed precipitation will have changed to
rain over all areas except in the western mountains of Maine.
Conditions will slowly improve Tuesday night.
Weather observations for Rockland are note available and the FAA
is working to resolve the issue. Until these become available
again, the Rockland TAF will be issued based on best estimate
conditions with no amendments scheduled.
Long Term...
Wed PM...MVFR wth lcl ifr in ra and sn.
Thu...Widespread IFR in RA and mtn ra/SN.
Fri - SAT...Areas of MVFR in mtn shsn
&&
.MARINE...
Short Term...High pressure centered over the waters tonight will
allow a period of calm winds and low seas. Low pressure will move
across the Gulf of Maine Tuesday into Tuesday night and will
allow southeast winds to increase and build seas to SCA levels.
Over the western outer waters Gale warnings have been issued for a
period of even stronger winds Tuesday evening.
Long Term...
Thu...SCA's possible...with Gale force gusts outside the bays.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 5 AM to 10 AM EST Tuesday for
MEZ018-019.
Winter Weather Advisory from 10 AM to 10 PM EST Tuesday for
MEZ007>009.
Winter Weather Advisory from 8 AM to 4 PM EST Tuesday for
MEZ012-013.
NH...Winter Weather Advisory from 5 AM to 10 AM EST Tuesday for
NHZ003-005-006-008>010.
Winter Weather Advisory from 8 AM to 4 PM EST Tuesday for
NHZ001-002-004.
MARINE...Small Craft Advisory from 1 PM Tuesday to 4 AM EST Wednesday
for ANZ150-151-153.
Gale Warning from 1 PM Tuesday to 1 AM EST Wednesday for
ANZ152-154.
&&Hazardous weather outlook, Nov 28, 3:33 AM EST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 333 AM EST MON NOV 28 2016 MEZ007>009-NHZ001-291115- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- 333 AM EST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PRECIPITATION WILL MOVE INTO THE MOUNTAINS WESTERN MAINE TUESDAY AFTERNOON AND CONTINUE OVERNIGHT. SNOW AND FREEZING RAIN ARE POSSIBLE TUESDAY AFTERNOON AND EVENING BEFORE A CHANGEOVER TO RAIN. ACCUMULATING SNOW WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING, ESPECIALLY ALONG THE INTERNATIONAL BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018-NHZ002-003-005>012-015-291115- INTERIOR YORK-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE- EASTERN HILLSBOROUGH-WESTERN AND CENTRAL HILLSBOROUGH- 333 AM EST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE TUESDAY MORNING BEFORE PRECIPITATIONS CHANGES TO RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ012>014-019>022-NHZ004-291115- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN CARROLL- 333 AM EST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PERIOD OF SNOW AND FREEZING RAIN IS POSSIBLE LATE TUESDAY MORNING INTO TUESDAY AFTERNOON, BEFORE PRECIPITATION CHANGES TO RAIN LATE IN THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023>028-NHZ013-014-291115- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 333 AM EST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...SOUTHWEST MAINE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-291115- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 333 AM EST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 10:26 PM EST | Small Craft Advisory for Hazardous Seas | GYX | 5 hr | |
| Nov 28, 2:45 PM EST | Gale Warning | GYX | 34 hr | |
| Nov 28, 3:08 PM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more | 33 hr |
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.